View Full Version : Help me decide

12-23-2010, 05:36 AM
I'm 22 and have a thinning crown. I noticed the thinner hair there when I was about 19 but it doesn't seem to have deteriorated over the past 3 years. I've also had receeding temples since I was around 17.

I'm trying to weigh up in my mind whether to start propecia or not. I know about the possible sexual side effects but I have an understanding girlfriend so this doesn't bother me quite as much. It's the initial "shedding" phase that worries me.

I know that if the drug is working then my thin hair will shed before new hair comes in. But I've read that this can be a 3 month phase and I don't want to be walking around with a bald spot for 3 months. This is more of an issue for someone who is only 22.

On the other hand, I want to keep my hair in the long term. If I could just take 3 months off work and stay at home while I have a bald patch I would, but I can't do that.

Finally, if I were to start propecia I wouldn't start right away as I'm on roaccutane at the moment (NOTE: this is unrelated to my thinning hair as I had it before I started the course). If I started propecia then had to go on another course of roaccutane would I have to come off the propecia?

I know I've waffled on a little here but it feels better to write these things down somehow.

12-23-2010, 03:16 PM
Dazzo, I have taken both roaccutane and propecia in the past. I do not recomend taking them both at the same time.

Roaccutane is a very powerful and intrusive drug and the side effects differ for each individual, but i would not risk mixing it with any other drug.

I recommend getting on Propecia as soon as you can. It takes 3-12months to notice any results, but Its effects also depend on the individual, so be prepared to not see any result for quite some time.

I personally have not experienced any of the side effects of the drugs, but the results haven't been all that impressive either.

So in summary, do not mix Roaccutane and Propecia, Be patient with propecia as results may vary and in the meantime wear your hair short so that the hairloss is not obvious. Good luck.

12-24-2010, 10:11 AM
Honestape is right. Even though Propecia has no known drug interactions, the drug you are on is very powerful so you never know.